Alert archive / California / Gale Watches in 2012

Gale Watch 26, NWS Eureka, CA

August 22, 2012

NWS Eureka, CA issued this gale watch at Aug 22, 2012, 2:43 PM PDT. It took effect at Aug 23, 2012, 10:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 22, 2012, 2:43 PM PDT (21:43 UTC)
In effect from
Aug 23, 2012, 10:00 AM PDT
Expired
Aug 23, 2012, 2:56 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WHUS76 KEKA 222143
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
243 PM PDT WED AUG 22 2012

PZZ470-475-230600-
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-120823T0400Z/
/O.NEW.KEKA.SW.Y.0002.120823T0400Z-120824T2200Z/
/O.NEW.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
243 PM PDT WED AUG 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 9 PM
THIS EVENING TO 3 PM PDT FRIDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 3 PM PDT FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED.
THIS GALE WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM
PDT THIS EVENING. 

* WINDS...N 15 TO 25 KT RISING TO 20 TO 25 KT THIS EVENING WITH
  HIGHER GUSTS. GUSTS TO GALE FORCE ARE POSSIBLE OVER THE OUTER
  WATERS THURSDAY THROUGH FRIDAY. HIGHEST WINDS WILL BE IN THE LEE OF
  CAPE BLANCO OREGON AND CAPE MENDOCINO.

* WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 9 FT AT 7 TO 8 SECONDS
  INCREASING TO 9 TO 13 FT TONIGHT INTO FRIDAY. HIGHEST SEAS WILL BE
  IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-230600-
/O.EXT.KEKA.SC.Y.0056.120822T2143Z-120825T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
243 PM PDT WED AUG 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT
SATURDAY. 

* WINDS...NW 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY
  AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH FRIDAY NIGHT.
  HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND AROUND
  POINT SAINT GEORGE

* WAVES...STEEP WIND DRIVEN SEAS OF 4 TO 6 FT AT 7 SECONDS
  BUILDING TO 7 TO 9 FT THURSDAY. STEEP SEAS WILL INCREASE TO NEAR
  10 FEET BY THURSDAY NIGHT. HIGHEST SEAS WILL BE IN THE LEE OF
  CAPE BLANCO OREGON. SEAS WILL FALL RAPIDLY THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-230600-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
243 PM PDT WED AUG 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY. 

* WINDS...N 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY WITH
  HIGHER GUSTS. HIGHEST WINDS WILL OCCUR FROM THE EEL RIVER
  SOUTHWARD AND AROUND CAPE MENDOCINO.

* WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 10 FT AT 7 TO 8 SECONDS.
  SEAS WILL BUILD TO 8 TO 13 FT BY THURSDAY NIGHT. HIGHEST SEAS
  WILL BE AROUND CAPE MENDOCINO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
791 
WHUS76 KEKA 222327
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
427 PM PDT WED AUG 22 2012

...REPLACED SMALL CRAFT ADVISORY FOR HAZ SEAS WITH HAZ SEAS WARNING...

PZZ470-475-230730-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120823T0400Z/
/O.CAN.KEKA.SW.Y.0002.120823T0400Z-120824T2200Z/
/O.NEW.KEKA.SE.W.0025.120823T0400Z-120824T2200Z/
/O.CON.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
427 PM PDT WED AUG 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM THIS EVENING TO
3 PM PDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
PDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM
PDT THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH FRIDAY AFTERNOON.

* WINDS...N 15 TO 25 KT RISING TO 20 TO 25 KT THIS EVENING WITH 
  HIGHER GUSTS. GUSTS TO GALE FORCE ARE POSSIBLE OVER THE OUTER 
  WATERS THURSDAY THROUGH FRIDAY. HIGHEST WINDS WILL BE IN THE 
  LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. 

* WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 9 FT AT 7 TO 8 SECONDS
  INCREASING TO 9 TO 13 FT TONIGHT INTO FRIDAY. HIGHEST SEAS
  WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-230730-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
427 PM PDT WED AUG 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...

* WINDS...NW 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY 
  AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH FRIDAY NIGHT. 
  HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND 
  AROUND POINT SAINT GEORGE 

* WAVES...STEEP WIND DRIVEN SEAS OF 4 TO 6 FT AT 7 SECONDS 
  BUILDING TO 7 TO 9 FT THURSDAY. STEEP SEAS WILL INCREASE TO 
  NEAR 10 FEET BY THURSDAY NIGHT. HIGHEST SEAS WILL BE IN THE 
  LEE OF CAPE BLANCO OREGON. SEAS WILL FALL RAPIDLY THIS 
  WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-230730-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
427 PM PDT WED AUG 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY...

* WINDS...N 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY WITH 
  HIGHER GUSTS. HIGHEST WINDS WILL OCCUR FROM THE EEL RIVER 
  SOUTHWARD AND AROUND CAPE MENDOCINO. 

* WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 10 FT AT 7 TO 8 
  SECONDS. SEAS WILL BUILD TO 8 TO 13 FT BY THURSDAY NIGHT. 
  HIGHEST SEAS WILL BE AROUND CAPE MENDOCINO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
307 
WHUS76 KEKA 222358
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
458 PM PDT WED AUG 22 2012

...EXTENDED OFFSHORE SMALL CRAFT ADVISORY TO BEGINNING OF GALE WATCH...

PZZ470-475-230800-
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-120823T1700Z/
/O.CON.KEKA.SE.W.0025.120823T0400Z-120824T2200Z/
/O.CON.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
458 PM PDT WED AUG 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 3 PM PDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PDT
THURSDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM
THIS EVENING TO 3 PM PDT FRIDAY. A GALE WATCH REMAINS IN EFFECT
FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. 

* WINDS...N 15 TO 25 KT RISING TO 20 TO 25 KT THIS EVENING WITH 
  HIGHER GUSTS. GUSTS TO GALE FORCE ARE POSSIBLE OVER THE OUTER 
  WATERS THURSDAY THROUGH FRIDAY. HIGHEST WINDS WILL BE IN THE 
  LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. 

* WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 9 FT AT 7 TO 8 SECONDS 
  INCREASING TO 9 TO 13 FT TONIGHT INTO FRIDAY. HIGHEST SEAS 
  WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-230800-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
458 PM PDT WED AUG 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...

* WINDS...NW 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY 
  AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH FRIDAY NIGHT. 
  HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND 
  AROUND POINT SAINT GEORGE.

* WAVES...STEEP WIND DRIVEN SEAS OF 4 TO 6 FT AT 7 SECONDS 
  BUILDING TO 7 TO 9 FT THURSDAY. STEEP SEAS WILL INCREASE TO 
  NEAR 10 FEET BY THURSDAY NIGHT. HIGHEST SEAS WILL BE IN THE 
  LEE OF CAPE BLANCO OREGON. SEAS WILL FALL RAPIDLY THIS 
  WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-230800-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
458 PM PDT WED AUG 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY...

* WINDS...N 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY WITH 
  HIGHER GUSTS. HIGHEST WINDS WILL OCCUR FROM THE EEL RIVER 
  SOUTHWARD AND AROUND CAPE MENDOCINO. 

* WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 10 FT AT 7 TO 8 
  SECONDS. SEAS WILL BUILD TO 8 TO 13 FT BY THURSDAY NIGHT. 
  HIGHEST SEAS WILL BE AROUND CAPE MENDOCINO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
896 
WHUS76 KEKA 230359
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
859 PM PDT WED AUG 22 2012

PZZ470-475-231200-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120823T1700Z/
/O.CON.KEKA.SE.W.0025.120823T0400Z-120824T2200Z/
/O.CON.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
859 PM PDT WED AUG 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT
THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT
FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WINDS...N INCREASING TO 20 TO 25 KT THIS EVENING WITH HIGHER
  GUSTS. GUSTS TO GALE FORCE ARE POSSIBLE THURSDAY THROUGH
  FRIDAY. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON
  AND CAPE MENDOCINO.

* WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 9 FT AT 7 TO 8 SECONDS 
  INCREASING TO 9 TO 13 FT TONIGHT INTO FRIDAY. HIGHEST SEAS 
  WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-231200-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
859 PM PDT WED AUG 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...

* WINDS...NW 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY 
  AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH FRIDAY NIGHT. 
  HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND 
  AROUND POINT SAINT GEORGE. 

* WAVES...STEEP WIND DRIVEN SEAS OF 4 TO 6 FT AT 7 SECONDS 
  BUILDING TO 7 TO 9 FT THURSDAY. STEEP SEAS WILL INCREASE TO 
  NEAR 10 FEET BY THURSDAY NIGHT. HIGHEST SEAS WILL BE IN THE 
  LEE OF CAPE BLANCO OREGON. SEAS WILL FALL RAPIDLY THIS 
  WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-231200-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
859 PM PDT WED AUG 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY...

* WINDS...N 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY WITH 
  HIGHER GUSTS. HIGHEST WINDS WILL OCCUR FROM THE EEL RIVER 
  SOUTHWARD AND AROUND CAPE MENDOCINO. 

* WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 10 FT AT 7 TO 8 
  SECONDS. SEAS WILL BUILD TO 8 TO 13 FT BY THURSDAY NIGHT. 
  HIGHEST SEAS WILL BE AROUND CAPE MENDOCINO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
264 
WHUS76 KEKA 230956
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
256 AM PDT THU AUG 23 2012

PZZ470-231800-
/O.CAN.KEKA.SE.W.0025.000000T0000Z-120824T2200Z/
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-120823T2200Z/
/O.UPG.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/
/O.NEW.KEKA.GL.W.0039.120823T2200Z-120825T0300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
256 AM PDT THU AUG 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
FRIDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM FRIDAY.
THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE SMALL CRAFT
ADVISORY IS NOW IN EFFECT UNTIL 3 PM THIS AFTERNOON. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS...N 15 TO 25 KT WITH A FEW GUSTS TO 35 KT. WINDS WILL
  INCREASE THIS AFTERNOON AND EVENING TO 20 TO 30 KT WITH FREQUENT
  GUSTS TO 35 KT. WINDS WILL BEGIN TO EASE ON SAT THEN FALL OFF
  SHARPLY BY SUN.

* WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 10 FT AT 7 SECONDS WILL
  BUILD TO AS HIGH AS 15 FT ON FRI. SEAS WILL FALL OFF SHARPLY BY
  SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-231800-
/O.CAN.KEKA.SE.W.0025.000000T0000Z-120824T2200Z/
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-120823T1600Z/
/O.UPG.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/
/O.NEW.KEKA.GL.W.0039.120823T1600Z-120824T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
256 AM PDT THU AUG 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM THIS MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM FRIDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
FRIDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM THIS MORNING. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS...N 15 TO 25 KT WITH GUSTS TO 35 KT TODAY IN THE LEE OF
  CAPE MENDOCINO. WINDS WILL INCREASE THIS AFTERNOON AND EVENING
  TO 20 TO 30 WITH FREQUENT GUSTS TO 35 KT.

* WAVES...STEEP WIND DRIVEN SEAS OF 8 TO 11 FT AT 8 SECONDS TODAY
  BUILDING TO AS HIGH AS 14 FT TONIGHT INTO FRIDAY. SEAS WILL FALL
  OFF SHARPLY OVER THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-231800-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
256 AM PDT THU AUG 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SATURDAY...

* WINDS...NW TO N 10 TO 20 KT TODAY INCREASING TO 15 TO 25 KT
  TONIGHT. WINDS VERY NEAR THE COAST WILL BEGIN LOWER THIS
  MORNING...WITH SOME AREAS BEING SOUTHERLY.

* WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 8 FT AT 8 SECONDS THIS
  MORNING BUILDING TO AS HIGH AS 11 FT TONIGHT INTO FRIDAY. SEAS
  WILL FALL OFF SHARPLY OVER THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-231800-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
256 AM PDT THU AUG 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM SATURDAY...

* WINDS...NW TO N 15 TO 25 KT WITH GUSTS TO 30 KT AROUND CAPE
  MENDOCINO FROM THIS AFTERNOON THROUGH EARLY FRI EVENING. WINDS
  WILL BEGIN TO EASE FRI NIGHT AND THROUGH THE WEEKEND.

* WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 8 FT AT 8 SECONDS
  BUILDING TO AS HIGH AS 10 FT OVERNIGHT INTO FRI. SEAS WILL FALL
  OFF SHARPLY OVER THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 22, 9:26 AM PDT, 5 hours 17 minutes earlier.

Area forecast discussion, Aug 22, 9:26 AM PDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
926 AM PDT WED AUG 22 2012

.SYNOPSIS...WEAK HIGH PRESSURE OVER THE REGION WILL BRING INTERIOR
LOCATIONS CLEAR SKIES AND SEASONAL TEMPERATURES INTO THIS WEEKEND.
THE COAST CAN EXPECT NIGHTTIME AND MORNING CLOUDS AND FOG WITH
CLEARING EACH AFTERNOON.

&&

.UPDATE...UPDATED THE SKY COVER AND WEATHER FOR TODAY AND THIS
EVENING. VISIBLE SAT SHOWS A NARROW BAND OF STRATUS ALONG THE
COAST. WITH NORTHERLY WINDS FORECAST TO PICK UP EXPECT THIS TO
CLEAR OUT BY EARLY AFTERNOON STARTING CRESCENT CITY AND WORKING
ITS WAY SOUTH. LOCAL WRF MODEL SURFACE RH FIELD SHOWS THIS AS
WELL. ALSO UPDATED WEATHER IN MENDOCINO COUNTY. VIS SAT AND
WEBCAMS SHOW LITTLE SMOKE THIS MORNING IN UKIAH...BUT LEFT THE
SMOKE ON NORTHEASTERN MENDOCINO COUNTY. MKK

&&

.PREV DISCUSSION... /ISSUED 434 AM PDT WED AUG 22 2012/

SYNOPSIS...WEAK HIGH PRESSURE OVER THE REGION WILL BRING INTERIOR
LOCATIONS CLEAR SKIES AND SEASONAL TEMPERATURES INTO THIS WEEKEND.
THE COAST CAN EXPECT NIGHTTIME AND MORNING CLOUDS AND FOG WITH
CLEARING EACH AFTERNOON.

SHORT TERM...THE RUNNING FORECAST REMAINS ON TRACK. WEAK HIGH
PRESSURE OVER THE REGION WILL BRING INTERIOR LOCATIONS CLEAR SKIES
AND SEASONAL TEMPERATURES INTO THIS WEEKEND. INLAND TEMPERATURES
WILL BE A FEW DEGREES WARMER THAN YESTERDAY AS WEAK RIDGING MOVES
OVER. HOWEVER, THESE SAME INLAND TEMPERATURES WILL DROP A FEW
DEGREES ON THURSDAY AS A WEAK UPPER LEVEL TROUGH PASSES TO OUR
NORTH. MORE WEAK RIDING PASSING OVER THE REGION ON FRIDAY WILL
CAUSE THE TEMPERATURES TO RISE YET AGAIN ONLY FOR A DOWNWARD TREND
TO START ON SATURDAY AS A TROUGH APPROACHES THE COAST. SO EXPECT A
SEESAW IN HIGH TEMPERATURES THE NEXT FEW DAYS. MEANWHILE, THE
COAST WILL SEE NIGHTTIME AND MORNING CLOUDS AND FOG WITH CLEARING
EACH AFTERNOON. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED.

LONG TERM...THE MAIN CHANGE WAS TO INTRODUCE SOME POPS INTO THE
COASTAL AREAS NORTH OF CAPE MENDOCINO EARLY NEXT WEEK. ALL
OPERATIONAL MODELS HAVE JUMPED INTO AGREEMENT WITH A SEASONALLY
STRONG UPPER LOW DROPPING TOWARD THE PAC NW FROM THE GULF OF
ALASKA SUNDAY INTO MONDAY. MODELS ARE INDICATING A SFC FRONT
ASSOCIATED WITH THIS UPPER LOW SWEEPING ACROSS THE AREA EARLY NEXT
WEEK. THIS WILL CAUSE DAYTIME HIGHS ACROSS THE INTERIOR TO DROP
INTO THE 70S AND 80S ON TUESDAY, WHILE THE OVERNIGHT LOW MAY DROP
INTO THE UPPER 40S IN MORE NRN REGIONS. OTHER THAN TREND UP IN
POPS AND DOWN IN TEMPS, THERE WERE NO SIGNIFICANT CHANGES TO THE
ONGOING FORECAST. BFG

AVIATION...LIFR CONDITIONS WILL CONTINUE THIS MORNING ALONG THE
COASTAL AREAS. CIGS SHOULD LIFT DURING THE DAY TODAY WITH SOME
CLEARING AGAIN THIS AFTERNOON ALLOWING FOR A SHORT TIME OF
MVFR/VFR. AN UPPER TROUGH CROSSING THE AREA TONIGHT SHOULD KEEP
THE CIGS UP AND VSBY UP, SO WILL BE LOOKING FOR IFR/MVFR TONIGHT.
UKI VFR. BFG

MARINE...WINDS CONTINUE TO BE A TOUGH FORECAST FOR THE NEXT 36 TO
48 HOURS. MODELS ARE INDICATING INCREASING WINDS FOR TONIGHT
THROUGH THURSDAY, UP TO AROUND 30 KT IN THE OFFSHORE WATERS. HAVE
BEEN LOOKING AT THE SYNOPTIC PATTERN TO FIND OUT WHAT MODEL WINDS
ARE GRABBING ON TO AND HAVE YET TO FIGURE OUT WHY THE PRESSURE
GRADIENT WILL TIGHTEN SO MUCH. LOOKING AT THE MORNING WV
SATELLITE, A BROAD UPPER TROUGH REMAINS WELL ESTABLISHED BETWEEN
THE COAST AND ABOUT 135W. THIS UPPER TROUGH SHOULD KEEP THE SFC
HIGH IN A WEAKENED STATE FOR THE DAY, IF NOT LONGER. THE ONE AREA
A SFC HIGH COULD DEVELOP STRONGER IS UNDER A WEAK UPPER RIDGE OFF
THE OREGON COAST AND ABOUT 130W. AS SUCH, HAVE OPTED TO LEAVE A
HINT OF THE HIGHEST WINDS IN THE FORECAST FOR TONIGHT THROUGH
FRIDAY. STRONG TO NEAR GALE CONDITIONS ARE LIKELY IN THE OUTER
WATERS WITH GALE CONDITIONS POSSIBLE, BUT CONFIDENCE IT NOT HIGH
ENOUGH TO HOIST EVEN A WATCH AT THIS POINT. HOW THE WINDS RAMP UP
TODAY WILL BE TELLING IN HOW THE SFC HIGH HAS DEVELOPED.
REGARDLESS, COMPARED TO THE LAST SEVERAL DAYS, WINDS AND SEAS WILL
BE UP FOR THE NEXT 3 DAYS. FOR THE WEEKEND, AN APPROACHING FRONT
WILL BREAK UP THE GRADIENT CAUSING LIGHT WINDS AND RAPIDLY
DIMINISHING SEAS. CONDITIONS SHOULD BOTTOM OUT SUNDAY NIGHT INTO
MONDAY WITH LIGHT WINDS AND SEAS IN THE 2 TO 5 FT RANGE. SO TO
SUMMARIZE, INCREASING CONDITIONS TONIGHT THROUGH FRIDAY THEN
SUBSIDING CONDITIONS SATURDAY THROUGH MONDAY. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 9 AM PDT
     SATURDAY PZZ450.

     SMALL CRAFT ADVISORY UNTIL 11 PM PDT SATURDAY PZZ455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 22, 3:53 AM PDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
353 AM PDT WED AUG 22 2012

CAZ001>004-076-231230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
353 AM PDT WED AUG 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:43 PM PDTSmall Craft Advisory for Hazardous SeasEKA104 min
Aug 22, 4:27 PM PDTHazardous Seas WarningEKA10 hr

Nearby

Gale Watches in California, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.